Flash Flood, Richland
- When
- July 25, 11:15 AM CST to 9:00 PM CST
- Where
- Richland County, Stiles
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 46.067, -97.050
Excessive runoff briefly flooded a section road and a local access road.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 25, 10:00 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT MON JUL 25 2005 .CURRENT OBSERVATIONAL OVERVIEW... 15Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTHERN NEBRASKA WITH INVERTED TROUGH AXIS INTO SOUTHEAST NORTH DAKOTA/WEST CENTRAL MINNESOTA STRONGEST PRESSURE FALLS NOTED ACROSS NORTHWEST IOWA SUGGESTING LOW CENTER SHOULD CONTINUE PUSHING EAST THIS AFTERNOON. LATEST WATER VAPOR IMAGERY SHOWED REGION UNDER THE FAVORABLE RIGHT REAR QUAD OF 250MB 120 JET MAX THIS FEATURE IS AIDING UPPER LEVEL DIVERGENCE AND RESULTANT LARGE SCALE ASCENT. EXAMINATION OF RADAR TRENDS SUGGESTS THAT STEADIEST AND HEAVIEST RAINFALL/EMBEDDED THUNDER OCCURRING SOUTH OF THE I-94 CORRIDOR WHERE FLASH FLOOD WARNING HAVE BEEN ISSUED FOR PORTIONS OF SOUTHERN WILKIN... RICHLAND AND SARGENT COUNTIES WHERE UP TO 2 TO 3 INCHES OF RAINFALL HAS OCCURRED. .SHORT TERM... SURFACE LOW/INVERTED TROUGH MOVE EASTWARD THIS AFTERNOON WITH BEST SFC BASED/ELEVATED INSTABILITY PARAMETERS REMAINING TO THE SOUTH OF REGION STEADIEST RAINFALL SHOULD REMAIN SOUTH OF I-94 CORRIDOR WITH MUCH LESSER AMOUNTS TO OCCUR ACROSS THE NORTH WHERE SOMEWHAT DRIER AIR EMBEDDED IN DEEP LAYERED NORTHEAST TRAJECTORY FROM HIGH PARKED OVER ONTARIO PROVINCE GUIDANCE INCLUDING CURRENT LAMP GUIDANCE TRENDS RUNNING AHEAD OF LATEST TEMPERATURE TRENDS BASED ON THIS WILL LOWER HIGHS THIS AFTERNOON A FEW DEGREES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 636 AM CDT MON JUL 25 2005 UPDATED THIS MORNING TO INCLUDE SLIGHT RISK OF SEVERE ALONG SD BORDER MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261135- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 636 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL AFFECT LOCATIONS JUST NORTH OF THE SOUTH DAKOTA BORDER THROUGH 11 AM WITH A SEVERE THUNDERSTORM POSSIBLE. LARGE HAIL AND STRONG WINDS TO 60 MPH WILL BE THE THREAT. OTHERWISE...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY INTO EARLY EVENING AS LOW PRESSURE MOVES FROM NEBRASKA INTO IOWA. SCATTERED SHOWERS WILL OCCUR OVER NORTHEASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. OVER AN INCH OF RAIN MAY FALL TODAY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO WEDNESDAY EVENING. AT THE PRESENT TIME NO SEVERE WEATHER IS EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RIDDLE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1025 AM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM TSTM WND DMG 3 S HERMAN 45.77N 96.14W
07/23/2005 GRANT MN PUBLIC
SEVERAL TREES DOWN TRUNK DIAMETER 1.5 TO 2 FT
0830 AM TSTM WND DMG 8 W HOFFMAN 45.83N 95.95W
07/23/2005 GRANT MN PUBLIC
LARGE LIMBS DOWM 6-8 INCH DIAMETER
0838 AM TSTM WND DMG 4 SSE HOFFMAN 45.78N 95.75W
07/23/2005 GRANT MN PUBLIC
NUMEROUS LARGE TREES DOWN.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1027 AM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 12 NE KLOTEN 47.84N 97.89W
07/24/2005 1.00 INCH NELSON ND PUBLIC
0806 PM TSTM WND DMG 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 GRAND FORKS ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
0806 PM TSTM WND DMG 12 NE KLOTEN 47.84N 97.89W
07/24/2005 NELSON ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
0806 PM HAIL 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 1.00 INCH GRAND FORKS ND PUBLIC
0837 PM HAIL 1 W EMERADO 47.92N 97.39W
07/24/2005 1.00 INCH GRAND FORKS ND NWS EMPLOYEE
0838 PM TSTM WND GST EMERADO 47.92N 97.36W
07/24/2005 60 MPH GRAND FORKS ND TRAINED SPOTTER
0838 PM HAIL EMERADO 47.92N 97.36W
07/24/2005 0.75 INCH GRAND FORKS ND TRAINED SPOTTER
0842 PM TSTM WND GST 2 WNW EMERADO 47.93N 97.40W
07/24/2005 63 MPH GRAND FORKS ND MESONET
NDDOT RWIS SENSOR PEAK WIND GUST REPORT ALONG U.S. HWY 2.
0848 PM HAIL GRAND FORKS AFB 47.96N 97.38W
07/24/2005 0.75 INCH GRAND FORKS ND OTHER FEDERAL
0905 PM TSTM WND DMG EAST GRAND FORKS 47.93N 97.02W
07/24/2005 POLK MN NWS STORM SURVEY
4 INCH DIAMETER TREE BRANCH DOWN
&&
GGUSTThe Aberdeen radar (KABR), 126 km away, was scanning. The volume nearest the first event began at 17:13 UTC.
3 flash flood. Local standard time, as filed.
Excessive runoff briefly flooded a section road and a local access road.
Area fields were flooded and ditches ran full. Several county and township roads were flooded between Havana and Rutland.
A portion of main street was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467970, 5467971, 5467972.